Aa
Aa
A
A
A
Close
Avatar universal

Is it just me or? (Tylenol 1 and gravol abuse)

Hi I am a 28 year man that recently lost everything. I was an operator of some of the biggest mining machines in the world.Recently was for to resign from my position.Got home and found that my girl left me took most of my belongings but I have no problem with that .This addiction is extreme but I am unable to stop...before the start of everyday I take 18 Tylenol 1s and 16 more with each meal.before I call it a night i take another 20 1s with 15 gravol to sleep.this dose is the typical use of mine for 4 years.I have been addicted to them for over 13 years just never that high of a dosage.
I have no control of my anger and no more motivation..my body is telling me to stop but I can't I've tried so many times to quit.some of my family members know about this but not how bad it actually is..I don't feel any emotion anymore.cant really remember when the last time I actually felt something.i am familiar with all the other type of drugs out there.i don't know exactly why I feel nothing.My recent relationship was hard for me to deal with.but I jumped through he hoops anyway.shouldnt I be sad?I really don't know who I am anymore I get a lot of weird burning sensations my stomach and other areas.Guess my question is anyone else have the same type of addiction ?
Best Answer
Avatar universal
Hi popper. I'm very concerned. You are taking MASSIVE amounts of tylenol. Thi is highly toxic to your liver and may lead to liver failure. You describe "weird burning sensations" in the abdomen.  I would get myself to urgent care and get enzymes checked. (Blood test ) I would cold turkey off all meds immediately. Give your liver a rest!  Forget the codiene and the mental issues for now. Your gonna kill yourself my friend! Please stop.
13 Responses
Sort by: Helpful Oldest Newest
5986700 tn?1380791380
I'm so sorry about your family members and just finding out today of all things.  But hon, if you are going to start "feeling" things now, you need to focus on something more positive or at least productive.  Is there someone out there who should feel bad about introducing you to t1's and gravol?  Even if that we're so, we still have free will and if we choose this path it is ours by our own hands.  

Feeling guilty isn't your friend right now, it's counterproductive and you'll be better equipped to deal with those feelings after you've cleaned house for a bit.  It's perfect breeding ground for "drowning" your sorrows with a fist full of pills.  I still do that "lift my head to search for clock to check my hrs. to see if it's okay to take more", if something especially stressful has just transpired.

Anyway, just sayin.....be kinder to yourself. Help yourself first so that you can be some real help to them.  I'm in your court bud, I can't wait to see you beat this down!

Hugs
Helpful - 0
Avatar universal
Thank you for sharing this,I know what I have to do I'm gonna kick this habit I know it's gonna be hard but I know I can do it..also the gravol thing it's a tolerance I built up over the years I also have family members close to me that picked up this terrible addiction I did not know this until today.Should I feel bad for this?introducing it? Did I? Brings up a lot of questions..I plan to stop ASAP thank u for all the concern expressed.
Helpful - 0
5986700 tn?1380791380
Hey there friend,
I hope you are still around.  I woke up at 1:00am this morning and read your post but I am just getting over the flu and just wasn't able to write.

You must live in Canada as I never see anyone from anywhere else write about t-1's or gravol, except here.

T-1's were my doc too.  Actually that's not true, they were not my drug of choice; I only got caught up with them because they were easy to get, like there's 5 drugstores I could walk to in my town where I lived and just grab a bottle of 200.  But if I had the means, I probably would have got mixed up in some other drug that was a little more hip (lol)

So dear friend, I was taking these tylenol with codeine for just over 27yrs. off and on, mostly on.  Tried to quit a million times. fail fail fail.  I took my pills in 4 hour increments.  Woke at 5, took 13, then every 4 hours after that, do the same.  So I probably took approx the same amount as you.
Ya, people would not believe me I'm sure, if they new how much of that
sh*t I would put into my body.

As I'm writing this now, I find it hard to believe myself what I was doing to my body (and mind).  I don't know what happened this year but I just all of
a sudden got the sh*t scared out of me.  It just like that hit me what I was actually doing and it was crystal clear that I could die probably anytime.
I am clean 127 days today.  Wow, sounds like a lot but considering how long I've been numbing myself, it's a drop in the bucket.  

The reason you can't feel anything is you're numbing yourself with the codeine and bud, I gotta tell ya....the gravol.....you need to cut that sh*t out
too!  Two people I knew od on f*cking gravol!  Gone, just like that.  I don't
know how you are sleeping with taking that much, I don't think it's real
sleep.  I take 2 or 3 sometimes to go to sleep and even then it only keeps me down for 3 or 4 hours tops.  Also, how are you NOT hallucinating taking that much?  My husband took a few (?) and he was talking to people who weren't there and even left the house and did God knows what for a few hours one night. (yrs. ago)

Anyway, ya the t1's really screw with your mental health, that's why you
can't feel anything but anger.  I swear to you....if you can quit this garbage, you will be able to feel again, you won't have those fits of rage. (ya I know MH peeps, let's not scare him with PAWS yet) You'll probably have to learn how to deal with your newfound "feelings", but one step at a time, let's just get you off these.  I wouldn't even taper.  Just c/t it and get it over with cuz you are too young to die boy!  It's a hellish 4-5 day flu, but you can do it.  I hope to see you post again, I really am praying for you young sir.  

much strength, hope and hugs.
Helpful - 0
Avatar universal
Thank you for putting things into perspective for me
Helpful - 0
480448 tn?1426948538
I agree completely with the above replies.  The amount your taking WILL be lethal, and not to scare you, but with as long as you've been doing this, there's no telling when that could be.

This is seriously a life and death situation.  Get yourself to a hospital and tell them what you've been doing.  This isn't about choosing sobriety for you, it's about choosing life or death.

Best of luck to you.
Helpful - 0
Avatar universal
I've been this way since for over a decade gradual build up
Helpful - 0
Avatar universal
Yes if not more I don't know how I'm still capable of sustaining somewhat of a life the tolerance I have for codeine is unbelievable.When I did ask for help they say it's impossible to be taking that much like come on man who would lie bout this...
Helpful - 0
Avatar universal
So, you're taking at least 70 pills per day??  That would be 21 THOUSAND mgs of Tylenol per day. That amount is deadly and, honestly, I don't know how you're still standing...3,000mg is the max amount recommended now...

You need to speak with a doctor right away to help you with a med to wean down with, that doesn't contain any Tylenol.  The stomach pain you're having is probably coming from your liver...
Helpful - 0
Avatar universal
Ya I've seen docs they do all the tests and whatnot but it doesn't show up even when I did the physical for work didn't show up which is just weird I was thinking on showing the so called experts my daily routine I feel that's the only option I got even then I will probably get stonewalled again...
Helpful - 0
Avatar universal
You have to decide what scares you more or what you want more.  It's all up to you.  If you have a dr. Ask if he/she can help you with the process of getting of the pills.  There are other ways to quit without going  cold turkey....seek answers.  You are still so young and you can turn it all around in just one breath...you can do it.  If I can you can
Helpful - 0
Avatar universal
I don't know at this point I would like to stop but I simply can't I know it's gonna be the death of me and yet running outta them scares me more
Helpful - 0
Avatar universal
I wasnt addicted to that. But I did use norco in excess amounts. That as high as you but in access amounts.  It does mess your life up. Messes your stomach up and everything else. Are you here to stop??  If so u may want to consider weaning. Tylenol does a number on your liver. We never realize the damage we are causing to get that buzz. But like I said I use to use norco in excess. But didnt always have it everyday. But ended up in the hospital for 8 days with stomach issues. I hope youre looking to stop.And time to feel again and deal with issues that got us here in the first place. Good luck
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.